Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Jackson, KY

April 25, 20116 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2011, 7:24 PM EDT for 6 counties in Kentucky. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 7:24 PM EDT (23:24 UTC)
Expired
Apr 25, 2011, 8:00 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Letcher County, KY

The radar

The Knoxville radar (KMRX), 63 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 7:36 PM EDTTSTM WND DMGMiddlesboro, KYTREES WERE BLOWN DOWN ON THE RIGHT FORK OF POLLY HOLLOW RD OUTSIDE OF MIDDLESBORO.
Apr 25, 7:45 PM EDTTSTM WND DMG3 Sw Miracle, KYCORRECTED TIME OF EVENT. TREES WERE BLOWN DOWN ALONG KY HWY 987 ONE MILE OFF OF US 119 ON BROWNIES CREEK ROAD 3 MILES SOUTHWEST OF MIRACLE.
Apr 25, 7:45 PM EDTHAIL 0.25East Pineville, KYCORRECTED EVENT TIME. PEA SIZE HAIL WAS REPORTED NEAR EAST PINEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WUUS53 KJKL 252324
SVRJKL
KYC013-051-095-121-131-133-260000-
/O.NEW.KJKL.SV.W.0106.110425T2324Z-110426T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTHWESTERN LETCHER COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 800 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR MIDDLESBORO...AND
  MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PINEVILLE...HARLAN...DAVISBURG...BINGHAMTOWN...MELDRUM...HUTCH...
  FERNDALE...CLEAR CREEK SPRINGS...EAST PINEVILLE...WASIOTO...
  CALVIN...WALLSEND...FOURMILE...CUBAGE...VARILLA...STRAIGHT CREEK...
  OAKS...CARY...MIRACLE AND ARJAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OVER PARTS 
OF TENNESSEE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3659 8389 3715 8349 3700 8312 3675 8320
      3673 8323 3673 8327 3670 8337 3667 8342
      3666 8354 3662 8367 3658 8371
TIME...MOT...LOC 2324Z 210DEG 46KT 3660 8372
WIND...HAIL 70MPH 0.88IN

$$

PELTON
2 follow-up statements
131 
WWUS53 KJKL 252344
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT MON APR 25 2011

KYC013-051-095-121-131-133-260000-
/O.CON.KJKL.SV.W.0106.000000T0000Z-110426T0000Z/
CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-BELL KY-
744 PM EDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BELL...WESTERN
HARLAN...EAST CENTRAL KNOX...EXTREME SOUTHWESTERN LETCHER...SOUTHERN
LESLIE AND SOUTHEASTERN CLAY COUNTIES UNTIL 800 PM EDT...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FOURMILE TO CARY TO MIRACLE TO OAKS TO HENSLEY
STORE...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  HARLAN...BLACK SNAKE...LIGGETT...RELLA...BARDO...STANFILL...
  TWILA...SMITH...YANCEY...LOW...STONY FORK JUNCTION...PANSY...
  MARTINS FORK LAKE...MARY ALICE...KENTENIA...THREE POINT...MOLUS...
  SOUTH WALLINS...FLAGLER AND TEETERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3667 8383 3715 8349 3700 8312 3675 8320
      3673 8323 3673 8327 3670 8337 3667 8342
      3666 8354 3662 8367 3659 8370
TIME...MOT...LOC 2345Z 207DEG 40KT 3684 8371 3684 8365
          3683 8361 3680 8357 3677 8354 3675 8335
WIND...HAIL 70MPH 0.88IN

$$
JP
729 
WWUS53 KJKL 260001
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT MON APR 25 2011

KYC013-051-095-121-131-133-260009-
/O.EXP.KJKL.SV.W.0106.000000T0000Z-110426T0000Z/
CLAY KY-LESLIE KY-LETCHER KY-KNOX KY-HARLAN KY-BELL KY-
801 PM EDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR BELL...WESTERN HARLAN...EAST
CENTRAL KNOX...EXTREME SOUTHWESTERN LETCHER...SOUTHERN LESLIE AND
SOUTHEASTERN CLAY COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3667 8383 3715 8349 3700 8312 3675 8320
      3673 8323 3673 8327 3670 8337 3667 8342
      3666 8354 3662 8367 3659 8370
TIME...MOT...LOC 2359Z 207DEG 40KT 3696 8357 3696 8351
          3695 8347 3692 8343 3689 8340 3686 8321

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:21 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 4:21 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT MON APR 25 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

ACTIVE PATTERN TO CONTINUE DURING THE PERIOD...BUT WINDING DOWN ON
WEDNESDAY NIGHT. MODELS ARE STILL SHOWING SOME TIMING/TRACKING
DISCREPANCIES...AND HAVE USED A COMPROMISE FOR THE FORECAST.

FIRST CONCERN IS FOR THE LATE AFTERNOON AND EVENING. CONVECTION HAS
STARTED TO POP...BUT MOSTLY OUTSIDE THE FORECAST AREA AS OF MID
AFTERNOON. AT THIS POINT...STILL THINKING THAT COVERAGE WILL BE
LIMITED WITH A LACK OF A FOCUSING MECHANISM...AND HAVE USED A 20
PERCENT POP FOR THE START OF FIRST PERIOD. IF TRENDS SHOW MORE
COVERAGE...AN UPDATE WOULD BE NEEDED. HAVE ALSO INCLUDED SLIGHT
CHANCE TOWARD THE END OF THE PERIOD IN OUR FAR SW...WITH BOTH THE NAM
AND GFS SHOWING CONVECTION INITIATING ALONG A COLD FRONT OVER MO AND
AR THIS EVENING AND MOVING EAST OVERNIGHT...BUT THE NAM BEING SLOWER
THAN THE GFS.

ON TUESDAY THE CONVECTION REMNANTS MOVE THROUGH OUR AREA. FORECAST
WIND FIELDS SHOW MORE SHEER DEVELOPING FOR TUE...AND SEVERE THREAT
WILL NEED TO BE WATCHED...ESPECIALLY IF SOME DESTABILIZATION CAN TAKE
PLACE FIRST. DOWNSLOPE LOW LEVEL FLOW MAY LOWER THE PRECIP AND SVR
THREAT OVER THE FAR EASTERN PORTION OF THE FORECAST AREA ON TUE.

TUE NIGHT A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER THE
SOUTHERN PLAINS AND HEAD TOWARD AR. MODELS SHOW CONVECTION DEVELOPING
TO OUR W AND SW CLOSER TO THE LOW AND IN THE AREA OF GOOD INFLOW OFF
THE GULF. THIS CONVECTION MAY AFFECT OUR AREA DURING THE NIGHT.

THE MOST SIGNIFICANT WX IS LIKELY TO BE WEDNESDAY. THE AFOREMENTIONED
LOW WILL CONTINUE DEEPENING AND TRACKING NE UP THE OHIO VALLEY. THE
WINDS FIELDS ARE EXPECTED TO BE VERY STRONG. THE MOST QUESTIONABLE
PARAMETER MAY BE INSTABILITY...ESPECIALLY IN OUR EASTERN COUNTIES...
WHERE DOWNSLOPE LOW LEVEL FLOW IS A DISTINCT POSSIBILITY FOR LIMITING
PRECIP AND SEVERE POTENTIAL. EVEN SO...BOTH FLOODING AND ALL TYPES OF
SEVERE WX ARE A CONCERN...ESPECIALLY IN OUR WESTERN COUNTIES. EVEN IN
THE EAST...IF CONVECTION MANAGES TO OCCUR DESPITE DOWNSLOPING...
DAMAGING WINDS COULD STILL THREATEN. THE THREATS WIND DOWN ON
WEDNESDAY NIGHT WITH COLD FRONTAL PASSAGE.

.LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED

FINALLY APPEARS A BREAK FROM THE ACTIVE WEATHER WILL ARRIVE ON
THURSDAY AS MUCH DRIER AND COOLER AIR RETURNS TO EAST KENTUCKY. THIS
SHOULD GIVE THE AREA A CHANCE TO DRY OUT AND RECOVER FROM THE MID
WEEK ACTIVE WEATHER. TEMPERATURES WILL ONCE AGAIN BEGIN TO REBOUND
HEADING INTO NEXT WEEKEND...WITH A COLD FRONT TO BRING ANOTHER
CHANCE OF RAIN LATE IN THE WEEKEND.

MODELS ARE IN VERY GOOD AGREEMENT FROM THURSDAY INTO THE START OF
THIS NEXT WEEKEND. WILL GO AHEAD AND ELIMINATE POPS STARTING AT 12Z
THURSDAY THROUGH 00Z FRIDAY. MODEL SOUNDINGS ARE JUST TOO DRY AND
STABLE TO PRODUCE MUCH IN THE WAY OF MEASURABLE PRECIPITATION.

THERE IS STILL UNCERTAINTY SURROUNDING THE TIMING OF THE FRONT LATE
IN THE WEEKEND. OPTING TO KEEP THE FORECAST FAIRLY IN TACT WITH
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH SUNDAY NIGHT. HOWEVER...GUT FEELING IS THE FRONT WILL LIKELY
END UP BEING SLOWER AND MAY HOLD OFF UNTIL SUNDAY NIGHT OR MONDAY.
THIS IS GENERALLY WHAT THE ECMWF AGREES ON AT THE MOMENT.
HOWEVER...WITHOUT MODEL AGREEMENT...OPTING TO HOLD ONTO A CHANCE FOR
SATURDAY NIGHT THROUGH SUNDAY.

AFTER A "COOL" THURSDAY...TEMPERATURES WILL WARM HEADING INTO THE
UPCOMING WEEKEND. GUIDANCE SEEMS TO BE COVERING THE TEMPERATURES
FAIRLY WELL...SO NO REASON TO DEVIATE VERY MUCH.
&&

.AVIATION.../18Z TO 18Z/

FINALLY...A QUIET DAY SETTING UP ACROSS EAST KENTUCKY WITH ONLY A
VERY MINOR CHANCE AT SEEING ANY CONVECTION THROUGH TONIGHT. WINDS
WILL REMAIN VERY GUSTY OUT OF THE SOUTHWEST TODAY...BEFORE TURNING
LIGHTER THIS EVENING. MORE LLWS IS EXPECTED TONIGHT WITH WINDS 2KFT
ABOVE THE SURFACE INCREASING TO 50 KNOTS. THE NEXT CHANCE OF
CONVECTION TO AFFECT THE TAF SITES WILL COME TOMORROW MORNING AFTER
12Z AS A LINE OF SHOWERS AND THUNDERSTORMS PUSHES EAST INTO THE
REGION. SOME LIGHT FOG COULD DEVELOP AGAIN AROUND KSME LATE TONIGHT.
OTHERWISE...MAINLY VFR CONDITIONS ARE FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...KAS
AVIATION...KAS
Hazardous weather outlook, Apr 25, 4:38 AM EDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
438 AM EDT MON APR 25 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
438 AM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY
NIGHT...AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY. SOME OF THE
STORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT MAY BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT...RESULTING IN A POTENTIAL FOR FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Special weather statement, Apr 25, 3:45 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT MON APR 25 2011

KYZ120-252015-
PIKE-
345 PM EDT MON APR 25 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415
PM EDT MONDAY AFTERNOON...

   EAST CENTRAL PIKE.

AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAW PAW...OR
14 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTH AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND
350 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Apr 25, 5:41 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT MON APR 25 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
541 PM EDT MON APR 25 2011

...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE ACROSS EASTERN
KENTUCKY FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...

A PASSING AREA OF STRONG LOW PRESSURE WILL BRING A COLD FRONT
THROUGH THE REGION ON WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY
AFTERNOON AND EVENING...SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN
THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING.

AS THE FRONT MOVES THROUGH THE AREA ON WEDNESDAY...THERE WILL BE A
RENEWED THREAT OF SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINS WHICH MAY AGAIN LEAD TO FLASH
FLOODING.

BY LATE WEDNESDAY NIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE
IN THE 1 TO 3 INCH RANGE. IF THESE AMOUNTS MATERIALIZE...FLOODING
WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS PORTIONS OF THE
CUMBERLAND AND KENTUCKY RIVERS.

ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT
THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL
AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS
DEVELOPING WEATHER SITUATION.

AR
Special weather statement, Apr 25, 7:18 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT MON APR 25 2011

KYZ087-260000-
BELL-
718 PM EDT MON APR 25 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 800
PM EDT MONDAY EVENING...

   SOUTHERN BELL.

AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
NOETOWN...OR 10 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTH AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOETOWN AROUND
725 PM EDT...MIDDLESBORO AND BINGHAMTOWN AROUND 730 PM
EDT...FERNDALE AROUND 735 PM EDT...WASIOTO AROUND 740 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS AROUND 50
MPH...FREQUENT LIGHTNING AND NICKEL SIZED HAIL IN THESE AREAS.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:48 PM EDTSevere Thunderstorm WarningJKLPike26 min
Apr 25, 7:58 PM EDTSevere Thunderstorm WarningJKLBell, Breathitt, Clay, Harlan, Knott, Knox and 4 more47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.